Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 42, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 6, 2014, 7:32 PM EDT for Saluda County, South Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 7:32 PM EDT (23:32 UTC)
- Expired
- Jun 6, 2014, 8:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Saluda County, SC
The radar
The Columbia radar (KCAE), 63 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:50 PM EDT | TSTM WND DMG | 4 Ssw Saluda, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTS TREES DOWN NEAR THE INTERSECTION OF HWY. 121 AND DANIEL AVENUE. TSTM WND DMG DURATION 2 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810
WUUS52 KCAE 062332
SVRCAE
SCC081-070015-
/O.NEW.KCAE.SV.W.0042.140606T2332Z-140607T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
732 PM EDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SALUDA COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 815 PM EDT
* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED JUST SOUTHWEST OF
SALUDA. MOVEMENT WAS EAST-SOUTHEAST 20 MPH.
* THE AREA JUST SOUTH OF SALUDA IS IN THE PATH OF THIS
THUNDERSTORM.
THE STORM LIKELY CONTAINS WIND GUSTS NEAR 60 MPH AND LARGE HAIL.
REPORT LARGE HAIL OR DAMAGING WINDS TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV
TO RELAY SEVERE WEATHER REPORTS.
OR CALL THE NATIONAL WEATHER SERVICE AT
8...0...3...8...2...2...8...1...3...5.
LAT...LON 3407 8187 3396 8154 3382 8166 3384 8175
3387 8183 3391 8188 3396 8189 3398 8191
TIME...MOT...LOC 2330Z 292DEG 10KT 3394 8182
$$1 follow-up statement
256
WWUS52 KCAE 062348
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
748 PM EDT FRI JUN 6 2014
SCC081-070015-
/O.CON.KCAE.SV.W.0042.000000T0000Z-140607T0015Z/
SALUDA SC-
748 PM EDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SALUDA COUNTY...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED BETWEEN
SALUDA AND RIDGE SPRING. MOVEMENT WAS SOUTHEAST NEAR 20 MPH.
THE STORM LIKELY CONTAINED WIND GUSTS NEAR 60 MPH AND LARGE HAIL.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARD
AND RIDGE SPRING.
REPORT LARGE HAIL OR DAMAGING WINDS TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV OR EMAIL US
AT CAEWX@NOAA.GOV
TO RELAY SEVERE WEATHER REPORTS.
LAT...LON 3388 8182 3392 8181 3395 8183 3404 8181
3399 8167 3390 8161 3382 8166 3384 8175
3386 8180
TIME...MOT...LOC 2346Z 292DEG 10KT 3392 8177
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:26 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 6, 6:26 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 626 PM EDT FRI JUN 6 2014 .SYNOPSIS... A WEAK FRONTAL SYSTEM WILL REMAIN NEAR THE FORECAST AREA THROUGH SUNDAY. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOONS AND EVENINGS. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... THE WEAK FRONT WILL REMAIN STALLED IN THE FORECAST AREA THROUGH TONIGHT. DEEPER MOISTURE AND STRONGER INSTABILITY IS SOUTH OF THE AREA. THE MODELS INDICATE LITTLE OR NO UPPER-LEVEL LIFT OVERNIGHT. THE THUNDERSTORM CHANCE APPEARS LOW ESPECIALLY LATE TONIGHT WITH THE LOSS OF HEATING. THE HIGH-RESOLUTION MODELS DISPLAYS LITTLE COVERAGE. THE TEMPERATURE GUIDANCE WAS CLOSE WITH LOWS AROUND 70. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... THE DIFFUSE FRONT WILL REMAIN STALLED ACROSS THE SOUTHERN CWA THROUGH SUNDAY. THIS FRONT WILL INTERACT WITH A MOIST AND MODERATELY UNSTABLE AIR MASS TO CONTINUE THE CHANCE OF THUNDERSTORMS...ESPECIALLY ACROSS THE SOUTH MIDLANDS/CSRA. MODELS ALSO INDICATE A SERIES OF SHORTWAVE IMPULSES CROSSING THE REGION WITHIN A QUASI-ZONAL FLOW ALOFT. WILL ALSO HAVE TO FACTOR IN REMNANTS OF UPSTREAM MCS ACTIVITY. KEPT POPS IN THE 30 TO 50 PERCENT RANGE BOTH DAYS. HIGH TEMPERATURES WILL BE IN THE UPPER 80S TO LOW 90S WITH LOWS IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /MONDAY THROUGH FRIDAY/... A MID AND UPPER LEVEL RIDGE OVER THE EAST COAST STATES WILL SLIDE OFFSHORE WEDNESDAY NIGHT INTO THURSDAY AS AN UPPER TROUGH OVER THE PLAINS MONDAY ADVANCES EASTWARD TO THE APPALACHIANS. THERE IS MUCH UNCERTAINTY AS TO THE TIMING AND STRENGTH OF THE UPPER TROUGH. HOWEVER...THE POTENTIAL FOR MAINLY DIURNAL STORMS WILL REMAIN THROUGH FRIDAY...GIVEN A MOIST AND UNSTABLE ATMOSPHERE. TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR TO SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE LOW 90S AND LOWS MAINLY IN THE UPPER 60S TO LOWER 70S. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... VFR CONDITIONS TO DOMINATE THE PERIOD WITH BRIEF MVFR/IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS. NEARLY QUASI-STATIONARY FRONT CURRENTLY DRAPED ACROSS THE SC MIDLANDS. MAINLY DRY OVER THE AREA EARLY THIS AFTERNOON BUT WATCHING A COUPLE OF CLUSTERS OF THUNDERSTORMS IN THE TN VALLEY MOVING SE. LATEST HRRR DOES NOT SEEM TO SHOW MUCH FROM THESE STORMS...BUT INDICATES MORE CONVECTIVE ACTIVITY DEVELOPING OVER THE AREA BY EARLY THIS EVENING. LOW CONFIDENCE WITH TIMING OF CONVECTION AT THIS TIME SO WILL NOT MENTION IN THE TAFS. SHOWERS HAVE MOVED EAST OF THE TAF SITES LATE THIS MORNING. CONVECTION MAY LINGER THROUGHOUT THE EVENING AS THE FRONTAL BOUNDARY STALLS ACROSS THE AREA. WINDS WILL GENERALLY BE VARIABLE DUE TO THE MEANDERING OF THE FRONT...BUT MAY GO LIGHT NORTHEAST AT LOCATIONS NORTH OF THE FRONT. LAMP GUIDANCE INDICATING MVFR FOG POSSIBLE AT AGS AND OGB EARLY SATURDAY MORNING. EXTENDED AVIATION OUTLOOK...CHANCE OF MAINLY DIURNAL THUNDERSTORMS SATURDAY THROUGH TUESDAY WHICH MAY PRODUCE BRIEF MVFR/IFR CONDITIONS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 6, 4:40 AM EDT, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 440 AM EDT FRI JUN 6 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-070845- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 440 AM EDT FRI JUN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS. THE MAIN THREAT FROM THE STORMS WILL BE HEAVY RAINFALL. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 6, 4:22 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
422 PM EDT FRI JUN 6 2014
GAZ040-063-064-SCZ018-025-062115-
COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-MCDUFFIE-
422 PM EDT FRI JUN 6 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF
MCDUFFIE...LINCOLN...COLUMBIA...EDGEFIELD AND MCCORMICK COUNTIES
THROUGH 515 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...22 MILES WEST OF MOUNT
CARMEL...MOVING SOUTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MCCORMICK AND LINCOLNTON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 45 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE THURMOND.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS. THE
STORMS WILL PRODUCE ROUGH WIND AND WAVES ON THE LAKE.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3399 8261 3397 8259 3401 8260 3406 8255
3389 8208 3380 8205 3365 8215 3355 8233
3351 8260 3362 8264 3365 8259 3365 8254
3366 8250 3382 8260 3387 8258 3387 8261
3398 8265
TIME...MOT...LOC 2021Z 296DEG 31KT 3405 8281Special weather statement, Jun 6, 4:43 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
443 PM EDT FRI JUN 6 2014
GAZ077-062145-
BURKE-
443 PM EDT FRI JUN 6 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH
545 PM EDT...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...10 MILES WEST OF WAYNESBORO...MOVING SOUTHEAST
AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3292 8178 3295 8184 3294 8188 3292 8196
3291 8208 3303 8228 3319 8216 3296 8168
3291 8176
TIME...MOT...LOC 2041Z 303DEG 24KT 3306 8213Special weather statement, Jun 6, 5:30 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
530 PM EDT FRI JUN 6 2014
GAZ077-062230-
BURKE-
530 PM EDT FRI JUN 6 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WESTERN BURKE COUNTY
THROUGH 630 PM EDT...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...NEAR KEYSVILLE...MOVING SOUTHEAST AT 25 MPH.
THE STORMS WILL LIKELY BRING WIND GUSTS OF 40 TO 50 MPH AND SMALL
HAIL TO PARTS OF WESTERN BURKE COUNTY.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SAINT CLAIR AND GOUGH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL OR DAMAGING WINDS TO YOUR COUNTY SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3282 8230 3283 8232 3293 8228 3308 8230
3322 8224 3327 8226 3294 8193 3292 8195
3291 8209 3288 8212 3282 8214 3280 8219
TIME...MOT...LOC 2127Z 301DEG 22KT 3320 8228Special weather statement, Jun 6, 6:36 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
636 PM EDT FRI JUN 6 2014
GAZ064-065-SCZ018-025-030-062330-
AIKEN-COLUMBIA-EDGEFIELD-MCCORMICK-RICHMOND-
636 PM EDT FRI JUN 6 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHMOND...
COLUMBIA...EDGEFIELD...MCCORMICK AND AIKEN COUNTIES THROUGH 730 PM
EDT...
AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...10 MILES NORTH OF EVANS...MOVING SOUTHEAST AT
25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GLOVERVILLE...AIKEN...BELVEDERE...CLEARWATER...NORTH AUGUSTA...
AUGUSTA...EVANS AND MARTINEZ...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 45 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE THURMOND.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT IN THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM UNGROUNDED METAL OBJECTS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3370 8231 3368 8227 3369 8224 3369 8223
3376 8225 3377 8218 3353 8166 3333 8194
3361 8229 3370 8232
TIME...MOT...LOC 2236Z 300DEG 22KT 3364 8214Special weather statement, Jun 6, 7:21 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
721 PM EDT FRI JUN 6 2014
SCZ026-062345-
SALUDA-
721 PM EDT FRI JUN 6 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SALUDA COUNTY THROUGH
745 PM EDT...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...IN SALUDA COUNTY NEAR OWDOMS...MOVING
SOUTHEAST AT 20 MPH. THE STORM LIKELY CONTAINS WIND GUSTS
OF 40 TO 50 MPH AND SMALL HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL OR DAMAGING WINDS TO YOUR COUNTY SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS.
&&
LAT...LON 3401 8186 3390 8172 3385 8179 3387 8181
3386 8184 3390 8187 3396 8189 3398 8191
TIME...MOT...LOC 2320Z 302DEG 9KT 3395 8186The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:12 PM EDT | Special Weather Statement | CAE | Edgefield, McCormick | 63 min |
| Jun 6, 4:22 PM EDT | Special Weather Statement | CAE | McCormick | 53 min |
| Jun 6, 6:56 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 64 min |
| Jun 6, 7:16 PM EDT | Severe Thunderstorm Warning | CAE | Aiken | 44 min |
| Jun 6, 7:21 PM EDT | Special Weather Statement | CAE | Saluda | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.